# SDR CA160222009

- Difficulty date: February 19, 2016
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Piper PA-34-200T
- Aircraft time: 4,002 hours
- Engine: Cont LTSIO360EB
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Fuel Control
- Condition: Malfunctioned
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) DURING CRUISE FLIGHT, THE PILOT NOTED THAT THE RH ENGINE FUEL FLOW WAS LOW AND THE EGT WAS HIGH AT FULL RICH MIXTURE SETTING. THE FUEL SERVO WAS REMOVED AND ROUTED FOR WARRANTY CONSIDERATION. UNIT WAS FOUND TO BE DEFECTIVE AND REPLACED WITH REPLACEMENT OVERHAULED UNIT AND SET UP IAW SIL97-3. LOW END AND HIGH END FUEL FLOWS AND PRESSURES WERE FOUND TO BE WITHIN THE NORMAL RANGE AND ALL INDICATIONS AND PARAMETERS WERE COMPLETED AS PER THE SIL97-3 AND THE AIRCRAFT WAS RELEASED. DURING THE SUBSEQUENT FLIGHT, THE PILOT NOTED THAT THE FUEL FLOW AND PRESSURES WERE EQUAL DURING THE INITIAL TAKE OFF, BUT FUEL FLOW REDUCED AND TEMPERATURE INCREASED AGAIN ON THE RH ENGINE AT CRUISE POWER SETTINGS. DURING SUBSEQUENT GROUND RUNS, THE ENGINE SETTINGS WERE FOUND TO BE CORRECT AS PER SIL97-3, BUT SIMULATED CRUISE POWER SETTINGS, NOT REQUIRED BY SIL97-3, WERE CONDUCTED AND THE PROBLEM OF LEAN MIXTURE WAS CONFIRMED TO EXIST IN THE CRUISE POWER AND RPM SETTINGS. THE AIRCRAFT WAS THEN FURTHER TROUBLESHOT WITH AID OF A CERTIFIED ENGINE SHOP AND IS CURRENTLY STILL BEING WORKED ON AT THIS TIME WITH NO CAUSE OF THE PROBLEM YET FOUND.
